All Journal Entries Journals

Plegridy - injection #1

Feb 08, 2016 - 0 comments
Tags:

plegridy

,

side effects



It is difficult to find people who are on this DMT, so I thought I would document my experience here in case it is helpful to someone else. My history is in my first journal entry, if that is useful.

I had my first injection @ 1/2 dose of Plegridy on Friday afternoon, February 5. A nurse from Biogen came by to educate about the product and to show my husband and I how to use it. While I have read a few accounts that are contrary to her advice - so know that there is variation in what is working for people - here are a few useful tips:

1. Do not heat or ice the area in advance of the injection. Ice following seems to help some - heat increases blood flow and seems to make site reactions worse.
2. Stay on your NSAID of choice around the clock for at least 48 hours.
3. The auto-inject pen will click when it is ready to go. If you have begun to administer the shot (I.e., have started to press it into your injection site) and the clicking doesn't start, do NOT pull away! Removing the pen once it has been activated will cause it to lock up. Instead, push harder to ensure the cover is fully retracted.
4. Stay hydrated with water - both leading up to and for several days after - to help minimize side effects.
5. Most people will see a reduction in side effects over time as their body acclimates. She recommended giving it a full 3 months.

(#2 is critical!)

My experience:
The injection is a breeze. I barely felt the needle, and didn't flinch a bit. No problem.

I took 600 mg of Ibuprofin right after the injection (I will pre-medicate next time) and felt fine for several hours. At exactly 6-hours post injection (right when the Ibuprofin would wear off) I got hit with the worst headache of my life, chills, aches, and a stomach ache. I promptly tool 600 mg Ibuprofin again, and within 30 minutes, I was done wishing for more potent drugs to knock me out.

I slept awful overnight - night sweats and aches made it tough to rest. I opted for 12-hour Aleve (440 mg Naproxyn) the next morning, I had a dull headache and generally felt "blah", but went about my day as normal. Again, at 11-hours after the Aleve, I felt like I had been run over by a truck. Back to take more (220 mg this time) and I went to bed (it was 4pm) for 3 hours. I managed through the night and felt OK the following day.

However, I was a bit overconfident that I had weathered the storm and did NOT take the Aleve Sunday morning. By the afternoon, I was hurting again...back on the Aleve. After that, I generally felt under the weather, but could function. Lesson learned.

The one symptom I haven't mentioned that has stuck around is nausea. Not debilitating, but definitely noticeable. Maybe I will finally drop a few pounds! Ha!

That's it from the land of Plegridy. Round 2 comes February 19.

2/11 UPDATE: Day 6 brings about a big, angry, hot (getting itchy!) red mark where I injected. Thankfully I was forewarned by those that have gone before me. I was advised to purchase large bandages with adhesive all around and triple antibiotic ointment (not cream). I will be using that tonight!


Post a Comment